Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hereditary finitely generated algebras satisfying a polynomial identity


Authors: Ellen E. Kirkman and James Kuzmanovich
Journal: Proc. Amer. Math. Soc. 83 (1981), 461-466
MSC: Primary 16A14; Secondary 16A38
DOI: https://doi.org/10.1090/S0002-9939-1981-0627670-5
MathSciNet review: 627670
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ \Lambda $ is a right and left p.p. ring which satisfies a polynomial identity and is a finitely generated algebra over its center, then $ \Lambda \simeq \Gamma \times \Omega $, where $ \Gamma $ is a semiprime ring having a von Neumann regular classical quotient ring which is module-finite over its center and $ \Omega $ has nonzero prime radical at each of its Pierce stalks. If $ \Lambda $ is right and left hereditary, then $ \Gamma $ is an order over a commutative hereditary ring in the sense of [7]; the ring $ \Omega $ is then a direct product of finitely many indecomposable piecewise domains.


References [Enhancements On Off] (What's this?)

  • [1] G. Bergman, Hereditary commutative rings and centres of hereditary rings, Proc. London Math. Soc. (3) 23 (1971), 214-236. MR 0309918 (46:9022)
  • [2] J. Fuelberth, E. Kirkman and J. Kuzmanovich, Hereditary module-finite algebras, J. London Math. Soc. (2) 19 (1979), 268-276. MR 533325 (80k:16006)
  • [3] R. Gordon and L. W. Small, Piecewise domains, J. Algebra 23 (1972), 553-564. MR 0309984 (46:9087)
  • [4] S. Jøndrup, The centre of a right hereditary ring, J. London Math. Soc. (2) 15 (1977), 211-212. MR 0442023 (56:412)
  • [5] -, Rings of quotients of some semiprime PI rings, Comm. Algebra 4 (1976), 51-75.
  • [6] -, Homological dimension of some P.I. rings, Preprint Series, no. 16, Københavns Universitet, Københavns, 1979.
  • [7] E. Kirkman and J. Kuzmanovich, Orders over hereditary rings, J. Algebra 55 (1978), 1-27. MR 515756 (80d:16004)
  • [8] R. S. Pierce, Modules over commutative regular rings, Mem. Amer. Math. Soc., no. 70 (1967). MR 0217056 (36:151)
  • [9] C. Procesi, Rings with polynomial identities, Dekker, New York, 1973. MR 0366968 (51:3214)
  • [10] J. C. Robson and L. W. Small, Hereditary prime P.I. rings are classical hereditary orders, J. London Math. Soc. (2) 8 (1974), 499-503. MR 50 #2236. MR 0349743 (50:2236)
  • [11] L. W. Small, Semihereditary rings, Bull. Amer. Math. Soc. 73 (1967), 656-658. MR 35 #2926. MR 0212051 (35:2926)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A14, 16A38

Retrieve articles in all journals with MSC: 16A14, 16A38


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0627670-5
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society